Advice Please - Hypo or Levo or Hormones or Som... - Thyroid UK

Thyroid UK
109,277 members126,952 posts

Advice Please - Hypo or Levo or Hormones or Something Else?!

Helcatamy
Helcatamy

Ok so I am hypo taking Levo and last results said I’m ok despite me still feeling exhausted and crappy in general. Last period was on time for once and thought this month was going to be the same as symptoms pointed towards it! Started on time but stopped and since then I’ve been feeling worse and worse, palpitations, sweeping with water retention, sleeplessness and when I do sleep it’s light, full of nightmares and I wake early. Also very sore red lymph node lump below my armpit; swollen tonsils and neck lymph nodes swelling, even sore places on top of my head. Feeling dizzy and just bloody awful. Is this the thyroid or what? Is this normal? Doc seems to think I should be feeling better but right now I feel worse again. Don’t like to keep going back to the docs especially if it’s ‘just my hormones’ but what do others think? Is it a normal thing when hypo to get so bad when your period is due and late or what? Help!! Thanks in advance.

8 Replies
oldestnewest
SlowDragon
SlowDragonAdministrator

A month ago you posted that had just had dose increased to 75mcg levothyroxine

You will need FULL thyroid and vitamin testing after 6-8 weeks on this dose

Did you get thyroid antibodies tested?

Did GP test vitamin D, Folate, ferritin and B12 yet?

If not, request these are tested at Thyroid blood test

Make sure to get thyroid test as early as possible in morning and fasting. Do NOT take Levo in 24 hours prior to test. Delay and take straight after.

Come back with new post when you have results and ranges

75mcg is unlikely to be high enough dose yet. But we have to increase slowly in 25mcg steps. Retesting 6-8 weeks later each time

Dose increase until TSH is around one and FT4 towards top of range

Low vitamins are extremely common. GP should test

What were your results? Can you post them, with the ranges? Sounds like you're under-medicated, to me.

When you say 'just your hormones', I imagine you mean sex hormones. But TSH, T4 and T3 are also hormones. So, it is your hormones causing the problem - or lack of them - and there's no 'just' about it! But a GP wouldn't know anything about that.

Have you had your vit D, vit B12, folate and ferritin tested?

Helcatamy
Helcatamy
in reply to greygoose

Hi I’m going to get a new test next week as I didn’t realise I had to stop taking my Levo before the test so I suspect my last results were misleading. Had more and more symptoms happening to me since which has been so frustrating; doctor calling me tomorrow and I’ll post again after my latest results next week. Seems people on here are far more knowledgable than the docs! Thanks for the reply.

greygoose
greygoose
in reply to Helcatamy

Well, to be honest, it's really not difficult to know more about thyroid than the majority of doctors!

If you took your levo on the morning of the test, they you will have a false high FT4, but it won't affect the FT3 (if tested!) or the TSH. The TSH depends on the time of day you have the blood draw. It's highest early in the morning, and drops throughout the day, and after eating. :)

Helcatamy
Helcatamy
in reply to greygoose

Ah I see; well I am not sure they are testing anything else but I’ll ask for a copy once I have my next test. I take my levo at night and T3 in the morning, last test I didn’t take the T3 but did take my Levo the night before..and it was a morning appointment! Oops. Currently managing to see a doctor who is not my actual gp because I saw her on an emergency appointment and she knew so much more than my gp (she previously was surprised that after 2 weeks I still wasn’t feeling any better and had no idea why...) so now I get sneaky and see this doctor and will carry on until my practise tell me I’m not allowed (they don’t usually let you see one who isn’t yours unless it’s an emergency!) oh what fun days these are.. haha

greygoose
greygoose
in reply to Helcatamy

OK, so that was probably a slightly false-high FT4, then. So, for the next test, the day before the blood-draw, make an exception and take your levo in the morning with your T3 - it won't make any difference to anything. Then, on the day of the blood-draw, take your T3 after, and return to taking your levo at night.

Helcatamy
Helcatamy
in reply to greygoose

That’s what I’ll do then - hopefully it’ll give a more accurate reading..will post again after - thank you for your advice on it

greygoose
greygoose
in reply to Helcatamy

You're welcome.

It will give an accurate reading that way, but whether the reading will be advantageous is another question.

You may also like...